Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Feb 12, 2005, 12:10 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2005, 12:10 PM MST (19:10 UTC)
- Expired
- Feb 12, 2005, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 121916 FFWTWC AZC019-122215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1210 PM MST SAT FEB 12 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SABINO CANYON RECREATION AREA NEAR TUCSON ARIZONA * UNTIL 315 PM MST * AT 1205 PM MST...PIMA COUNTY FLOOD CONTROL HAD REPORTED THAT SABINO CREEK HAS RISEN OUT OF ITS BANKS AND HAS STARTED TO THREATEN HOMES IN THE AREA. CURRENT ESTIMATES PLACE THE STAGE AT AROUND 5.5 FEET WITH A FLOW GREATER THAN 5800 CFS. PEOPLE NEAR SABINO CREEK NEED TO MOVE TO HIGHER GROUND. LAT...LON 3239 11081 3222 11076 3229 11051 3248 11057 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 9:20 AM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 12, 9:20 AM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
920 AM MST SAT FEB 12 2005
SOUTHEAST ARIZONA FORECAST DISCUSSION
.SYNOPSIS...A STORM SYSTEM MOVING THROUGH THE STATE WILL RESULT IN
SCATTERED SHOWERS CONTINUING THROUGH TODAY. THIS SYSTEM IS
RELATIVELY WARM WITH SNOW LEVELS REMAINING ABOVE 8000 FEET. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH LOCALLY HEAVY RAINS.
ANY SIGNIFICANT RAINFALL IN AN AREA HAS THE POTENTIAL TO PRODUCE
FLOODING PROBLEMS. BY SUNDAY...DRY WEATHER WILL RETURN AND CONTINUE
THROUGH MID WEEK.
&&
.DISCUSSION...THE BULK OF THE PRECIPITATION OVER SOUTHEAST ARIZONA
OCCURRED OVER THE NIGHT. BOTH THE GFS AND NAM MODELS HAVE
PRECIPITATION CONTINUING THROUGH NOON TODAY AND DROPPING OFF DURING
THE AFTERNOON AND EARLY EVENING. THE SAN DIEGO SOUNDING STILL
CONTAINS SATURATED CONDITIONS UP TO 650 MB. GIVEN THE MOISTURE
CURRENTLY OVER US AND NO IMMEDIATE DRYING SEEN UPSTREAM...LINGERING
SHOWERS ARE A REASONABLE FORECAST THROUGH TODAY. ADDITIONALLY...FOG
IS A POSSIBILITY TONIGHT SO WILL KEEP AN EYE ON IT FOR THE AFTERNOON
PACKAGE. BY SUNDAY NIGHT...A SHORT WAVE RIDGE BUILDS INTO SOUTHERN
ARIZONA FOR AN INCREASE IN SUNSHINE. TEMPERATURES SHOULD REBOUND
SLOWLY THROUGH THE FIRST PART OF NEXT WEEK. THE CURRENT FORECASTS
ARE ON TRACK WITH THESE IDEAS SO NO MAJOR CHANGES NEEDED.
THE GILA RIVER SYSTEM FORECASTS ARE APPROACHING BANKFULL AT SEVERAL
LOCATIONS. THE LATEST CBRFC FORECAST AT 14Z HAS DUNCAN SLIGHTLY
ABOVE FLOOD STAGE TOMORROW. WILL WAIT TO SEE WHAT OCCURS IN THE NM
GILA HEADWATERS AREA BEFORE TAKING ANY ACTIONS CONCERNING MAINSTEM
RIVER FLOODING. CONTINUING THE FLASH FLOOD WATCH THROUGH THIS
AFTERNOON HANDLES THIS SITUATION ADEQUATELY AT THIS TIME.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 4 PM
AZZ019-029>035.
SNOW ADVISORY UNTIL NOON ABOVE 8000 FEET AZZ019-030-033.
URBAN AND SMALL STREAM ADVISORY UNTIL NOON AZZ019-029>035.
&&
GWSHazardous weather outlook, Feb 12, 11:45 AM MST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST SAT FEB 12 2005 AZZ019-030-131400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 1145 AM MST SAT FEB 12 2005 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM MST... ...SNOW ADVISORY ABOVE 8000 FEET UNTIL 3 PM MST... THIS HAZARDOUS WEATHER OUTLOOK FOR GREENLEE AND GRAHAM COUNTIES .DAY ONE...TODAY. A STRONG AND WARM STORM SYSTEM WAS MOVING OUT OF SOUTHERN CALIFORNIA AND INTO WESTERN ARIZONA THIS MORNING. THIS SYSTEM CONTINUES TO PUMP COPIOUS AMOUNTS OF SUBTROPICAL MOISTURE INTO SOUTHERN ARIZONA. AS THE STORM SYSTEM MOVES SLOWLY EAST THIS MORNING...AREAS OF MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TO DEVELOP. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 OF AN INCH WITH HEAVIER AMOUNTS FROM ISOLATED THUNDERSTORMS COULD LEAD TO FLOODING OR FLASH FLOODING PROBLEMS. IN ADDITION EXPECT NEW SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES BY EARLY AFTERNOON ABOVE 8000 FEET. SNOW LEVELS NEAR 8500 FEET WILL FALL TO NEAR 7500 FEET BY SUNRISE. SHOWER COVERAGE WILL START TO DIMINISH THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-131400- TUCSON METRO/MARANA/GREEN VALLEY- 1145 AM MST SAT FEB 12 2005 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM MST... THIS HAZARDOUS WEATHER OUTLOOK FOR EASTERN PIMA COUNTY .DAY ONE...TODAY. A STRONG AND WARM STORM SYSTEM WAS MOVING OUT OF SOUTHERN CALIFORNIA AND INTO WESTERN ARIZONA THIS MORNING. THIS SYSTEM CONTINUES TO PUMP COPIOUS AMOUNTS OF SUBTROPICAL MOISTURE INTO SOUTHERN ARIZONA. AS THE STORM SYSTEM MOVES SLOWLY EAST THIS MORNING...AREAS OF MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TO DEVELOP. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 OF AN INCH WITH HEAVIER AMOUNTS FROM ISOLATED THUNDERSTORMS COULD LEAD TO FLOODING OR FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-034-035-131400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-COCHISE COUNTY-SANTA CRUZ COUNTY- 1145 AM MST SAT FEB 12 2005 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM MST... THIS HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST PINAL...WESTERN PIMA...SANTA CRUZ AND COCHISE COUNTIES AS WELL AS THE TOHONO OODHAM NATION .DAY ONE...TODAY. A STRONG AND WARM STORM SYSTEM WAS MOVING OUT OF SOUTHERN CALIFORNIA AND INTO WESTERN ARIZONA THIS MORNING. THIS SYSTEM CONTINUES TO PUMP COPIOUS AMOUNTS OF SUBTROPICAL MOISTURE INTO SOUTHERN ARIZONA. AS THE STORM SYSTEM MOVES SLOWLY EAST THIS MORNING...AREAS OF MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TO DEVELOP. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 OF AN INCH WITH HEAVIER AMOUNTS FROM ISOLATED THUNDERSTORMS COULD LEAD TO FLOODING OR FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.